Alert archive / Nevada / High Wind Warnings in 2010

High Wind Warning 4, NWS Elko, NV

April 11, 2010Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Apr 11, 2010, 1:58 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 11, 2010, 12:00 PM PDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2010, 1:58 AM PDT (08:58 UTC)
In effect from
Apr 11, 2010, 12:00 PM PDT
Expired
Apr 11, 2010, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 1:36 PM PDTHIGH SUST WINDS 41Wnw Eureka Airport, NV41 MPH SUSTAINED WIND AT EUREKA AIRPORT ASOS
Apr 11, 3:10 PM PDTNON-TSTM WND GST 6212 E Pinto Summit, NV62 MPH WIND GUST AT PANCAKE SUMMIT NDOT
Apr 11, 3:15 PM PDTNON-TSTM WND GST 594 Sse Eureka, NV59 MPH WIND GUST AT PINTO SUMMIT NDOT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS75 KLKN 110858
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
158 AM PDT SUN APR 11 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY...

NVZ013-035-037-120300-
/O.UPG.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/
/O.NEW.KLKN.HW.W.0004.100411T1900Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
158 AM PDT SUN APR 11 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 30 TO
  40 MPH IN MANY LOCATIONS...WITH POSSIBLE GUSTS TO 60 MPH.
  HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO
  WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE CHANNELING WILL OCCUR.

* TIMING: EXPECT WINDS TO INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS...AND BEGIN TO DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...TONOPAH

* IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE
  VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS.
  BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS...AND COULD
  RESULT IN HAZY CONDITIONS...AND IN AREAS PRONE TO BLOWING
  DUST...COULD REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS.
  MOTORISTS SHOULD USE CAUTION WHEN TRAVELING SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-036-120300-
/O.CON.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
158 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH THIS MORNING 
  WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE 
  AFTERNOON. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. 

* TIMING: WINDS WILL INCREASE IN THE MID TO LATE MORNING
  HOURS...REACHING THE HIGHEST SPEEDS IN THE AFTERNOON AND EARLY
  EVENING. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING
  HOURS...HOWEVER GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A
  FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN
  NEVADA THIS EVENING AND OVERNIGHT. 

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN...
  EMIGRANT PASS

* IMPACTS: BLOWING DUST IS POSSIBLE THIS AFTERNOON AS THE WINDS
  INCREASE...WHICH COULD REDUCE VISIBILITIES TO ONE MILE. CROSS
  WINDS ALONG THE I-80 CORRIDOR AND ALSO ALONG US HIGHWAY 93 WILL
  CAUSE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


ROOD
2 follow-up statements
483 
WWUS75 KLKN 112208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT SUN APR 11 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY...

NVZ013-035-037-120300-
/O.CON.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
308 PM PDT SUN APR 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH. THE HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET
  AND ALSO WITHIN NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELING
  WILL OCCUR.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE
  AFTERNOON...THEN BEGIN TO DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...TONOPAH

* IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE
  VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS.
  BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS... AND COULD
  RESULT IN HAZY CONDITIONS. IN AREAS PRONE TO BLOWING
  DUST...VISIBILITIES MAY DROP TO ONE-HALF MILE OR LESS. MOTORISTS
  SHOULD USE CAUTION WHEN TRAVELING FOR THE REMAINDER OF THE
  AFTERNOON AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-036-120300-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
308 PM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE
  AFTERNOON...AND WILL THEN DIMINISH THROUGH THE EVENING HOURS.
  HOWEVER...GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL
  BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS
  EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE
  MOUNTAIN...EMIGRANT PASS

* IMPACTS: BLOWING DUST IS POSSIBLE...WHICH COULD REDUCE
  VISIBILITY TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR WILL
  CAUSE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
368 
WWUS75 KLKN 120253
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
753 PM PDT SUN APR 11 2010


NVZ013-035-037-120400-
/O.EXP.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
753 PM PDT SUN APR 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS ARE DIMINISHING ACROSS THE REGION THIS EVENING...AND 
ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE LATE EVENING AND 
OVERNIGHT HOURS. SOME LOCATIONS SUCH AS TONOPAH AND EUREKA...AS
WELL AS MOUNTAINOUS AREAS...WILL CONTINUE TO HAVE SUSTAINED WINDS 
OF 20 TO 35 MPH WITH HIGHER GUSTS INTO THE MID-EVENING HOURS.
HOWEVER...WINDS IN MOST AREAS HAVE ALREADY FALLEN BELOW HAZARDOUS 
LEVELS. AS SUCH...WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT
8PM PDT.


$$

NVZ032-034-036-120400-
/O.EXP.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
753 PM PDT SUN APR 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS IN MOST AREAS...AND 
WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. AS
SUCH...WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 8PM PDT.

$$


ROOD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 10, 2:25 PM PDT, 11 hours 33 minutes earlier.

Area forecast discussion, Apr 10, 2:25 PM PDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT SAT APR 10 2010

.SYNOPSIS...STRONG WINDS WILL VISIT THE FORECAST AREA SUNDAY
AFTERNOON...ESPECIALLY ACROSS SOUTHERN LANDER/EUREKA...AND WHITE
PINE AND NORTHERN NYE COUNTIES. THIS IS ALL DUE TO A LARGE AREA OF
LOW PRESSURE IN THE EASTERN PACIFIC THAT WILL SWING THROUGH THE
STATE BEGINNING TOMORROW THROUGH LATE MONDAY INTO TUESDAY.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. MID AND HIGH LEVEL CLOUDS
CAN BE SEEN STREAMING NORTHEAST ACROSS THE STATE THIS
AFTERNOON...WITH THE SUN PEEKING THROUGH FROM TIME TO TIME.
24-HOUR TEMPERATURES CHANGES FROM YESTERDAY ARE QUITE NICE WITH
KWMC 12 DEGREES HIGHER THAN YESTERDAY AT THIS TIME...AND KEKO AND
KP68 BOTH BEING 14 DEGREES HIGHER THAN YESTERDAY. FURTHER WEST A
LARGE UPPER LEVEL TROUGH IS CLEARLY SEEN SPINNING OUT IN THE
EASTERN PACIFIC. THIS SYSTEM WILL BE OUR NEXT WEATHER PRODUCER
OVER THE NEXT SEVERAL DAYS.

FOR SUNDAY...BIGGEST IMPACT WILL BE A SUBSTANTIAL INCREASE IN
WINDS. MODEL GUIDANCE HAS BEEN ADVERTISING 90AGL WINDS 35-40 KNOTS
BEGINNING LATE SUNDAY MORNING...INCREASING TO 45 TO 50 KNOTS BY
THE AFTERNOON...WITH THE STRONGEST WINDS ACROSS THE CENTRAL PART
OF THE STATE. 700MB AND 850MB V-WIND ANOMALIES OF +3 TO +4
STANDARD DEVIATIONS HAVE BEEN FAIRLY CONSISTENT WITHIN THE LAST
TWO DAYS...COVERING A LARGE SWATH ACROSS CENTRAL NEVADA. 500 MB
WINDS WILL ALSO BE QUITE STRONG SUNDAY AND DEPENDING ON WHICH
MODEL...WILL BE ON THE ORDER OF 65-75 KNOTS ACROSS THE AREA OF
NORTHERN NYE AND WHITE PINE COUNTIES. FOR THESE REASONS WE HAVE
DECIDED TO ISSUE A HIGH WIND WATCH FOR SOUTHERN
LANDER/EUREKA...NORTHERN NYE AND WHITE PINE COUNTIES FROM NOON
SUNDAY UNTIL 800 PM. THERE ARE SEVERAL FLIES IN THE OINTMENT WHICH
MAKES A HIGH WIND WARNING NOT A SURE THING. FIRST QUESTION WILL BE HOW
HIGH WE WILL BE ABLE TO MIX TOMORROW AFTERNOON AND SECOND HOW MUCH
MID AND HIGH LEVEL CLOUD COVER WE WILL SEE THAT WILL INHIBIT
SURFACE MIXING. FINALLY...MODELS DO NOT SHOW THAT WE HAVE A VERY
GOOD SURFACE PRESSURE GRADIENT SETTING UP FOR TOMORROW AFTERNOON.
HENCE THE UNCERTAINTY AND IT MAY VERY WELL BE THAT ONLY A WIND
ADVISORY FOR THESE AREAS ARE NEEDED.

BY EARLY SUNDAY EVENING A FAIRLY DECENT COLD FRONT WILL CROSS
NORTHERN NEVADA. HALF WAY ACROSS THE STATE THE FRONT LOOKS TO
BECOME RATHER DISJOINTED...BUT THERE WILL BE SOME COLD AIR BEHIND
IT. ALSO...PRECIPITATION IS ANTICIPATED TO DEVELOP OVER WESTERN
HUMBOLDT COUNTY EARLY SUNDAY EVENING..SPREADING EASTWARD THROUGH
THE NIGHT INTO MONDAY. AMOUNTS DO NOT LOOK THAT IMPRESSIVE WITH
LESS THAN 0.10 INCHES OVER THE VALLEYS WITH HIGHER AMOUNTS IN THE
MOUNTAINS. DURING MONDAY AFTERNOON IMPULSES WITHIN THE MAIN TROUGH
SWING THROUGH AND POPS ARE IN THE CHANCE CATEGORY AS A RESULT.
WITH THE 500 MB COLD POOL...LOW-LEVEL LAPSE RATES BECOME
INCREASINGLY UNSTABLE...SO WE MAY SEE A QUICK HITTING BURST OF
RAIN/SNOW SHOWERS ACROSS THE AREA.

BY LATE TUESDAY AFTERNOON THE TROUGH WILL BEGIN TO MOVE EAST WITH
CHANCES OF PRECIPITATION ENDING FROM WEST TO EAST...WITH A WEST TO
EAST FLOW SETTING UP TEMPORARILY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. EXTENDED PERIOD WILL
BE DOMINATED BY BLOCKING FLOW ACROSS THE CONUS. THIS WILL LEAD TO
HIGH UNCERTAINTY AND LOW CONFIDENCE IN THE EXTENDED FORECAST OVER
THE NEXT WEEK. OVERALL TEMPS AND PRECIP WILL BE NEAR AVG DURING THIS
PERIOD.

DURING TUESDAY NIGHT THE DEEP WEST COAST TROUGH WILL PULL OFF TO THE
MIDWEST LEAVING IN ITS WAKE WEAK RIDGING. AS EARLY AS WEDNESDAY
LARGE DIFFERENCES BETWEEN THE GFS/ECMWF ARISE AS THE PROGRESSIVE GFS
BEGINS TO BRING IN THE NEXT 500MB TROUGH FROM THE NORTHWEST. THE
OPERATIONAL GFS IS AN OUTLIER AT THIS POINT DURING THE MID-WEEK
PERIOD...SO TRENDED TOWARDS THE ECMWF...WITH A BLEND OF CLIMO TEMPS
DUE TO OVERALL UNCERTAINTY. DURING THE DAY ON THURSDAY THE ECMWF
KEEPS A LARGE RIDGE OVER THE REGION..WITH WARM SOUTHERLY FLOW. HAVE
KEPT TEMPS TOWARDS NEAR CLIMO ON THURSDAY...BUT IF THE STRONGER
RIDGE SOLUTION PLAYS OUT...IT WILL BE WARMER THAN CURRENT
FORECAST. HAVE INCREASED CLOUDS AND POPS FROM FRIDAY THROUGH
SATURDAY...WITH THE POSSIBILITY OF A NEGATIVE TILTED TROUGH
BEGINNING TO AFFECT THE REGION FROM CALIFORNIA. THIS FEATURE COULD
DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED AFTERNOON SHOWERS.
MORE OF THE SAME ON SATURDAY WITH THE ECMWF EVEN SHOWING THE
POSSIBILITY OF MONSOON MOISTURE FROM TEXAS REACHING THE
INTERMOUNTAIN WEST...DUE TO THE HIGHLY NEGATIVE TILTED TROUGH.
THIS IS A VERY LOW CONFIDENCE PATTERN EVOLUTION...BUT THE CHANCE
OF SCATTERED SHOWERS WILL CONTINUE INTO THE WEEKEND.

&&

.AVIATION...VFR VIS/CIG CONDITIONS EXPECTED OVER THE NEXT 24
HOURS...BUT WINDS WILL BE A LARGE IMPACT AFT 18Z TOMORROW. WINDS
WILL WEAKEN TONIGHT...AFT 03Z AS SURFACE MIXING ENDS. DURING THE DAY
TOMORROW AN APPROACHING COLD FRONT WILL BRING A STRONG JET OF LOW
LEVEL WINDS TO THE SILVER STATE. EXPECTING WIND GUSTS OUT OF THE
SOUTH...IN EXCESS OF 50KTS AT KELY...40KTS KTPH...35KTS KEKO/KWMC.
WINDS ARE EXPECTED TO INCREASE FROM 18-21Z AS DAYTIME HEATING MIXES
THE WINDS TO THE SURFACE...WITH THE HIGHER GUSTS PEAKING TOWARDS THE
END OF THE TAF PERIOD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 8 PM PDT SUNDAY FOR NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.

HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY...WHITE PINE COUNTY.

&&

86/95/95
Hazardous weather outlook, Apr 10, 2:41 PM PDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT SAT APR 10 2010

NVZ013-030>037-112145-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
241 PM PDT SAT APR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

PARTLY TO MOSTLY CLOUDY SKIES WILL CONTINUE ACROSS NORTHERN NEVADA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG EAST PACIFIC STORM SYSTEM WILL INCH CLOSER TO NORTHERN
NEVADA ON SUNDAY. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL
DEVELOP OUT AHEAD OF THIS SYSTEM. THE STRONGEST WINDS WILL BE IN
THE CENTRAL PART OF THE STATE WHERE WIND ADVISORIES AND A HIGH
WIND WATCH HAVE BEEN ISSUED. FOR MORE DETAILS...PLEASE SEE
RNONPWLKN.

THE UPPER TROUGH WILL MOVE ACROSS NORTHERN NEVADA SUNDAY AND
MONDAY...BRINGING COOLER TEMPERATURES AND A CHANCE FOR RAIN AND
SNOW SHOWERS THROUGH THE PERIOD. PARTIAL CLEARING WILL RESULT
TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

High Wind Warnings in Nevada, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.